Jump to content
CrazyBoards.org

Recommended Posts

I have recently increased Lamotrigene for seizures and still taking Keppra(horrible for me) which I hope to be weaned off. I have a heightened sense of smell for everything . It makes me sick and unable to eat as food smells so bad . I feel that I smell bad as well and lotions and sprays, laundry detergent  now are awful . Will this go away? 

Share this post


Link to post
Share on other sites

Hi there 

I'm moving this to the anticonvulsant forum, where you'll find a  bigger audience of members using lamotrigine.

Mia 

Share this post


Link to post
Share on other sites

It is called taste perversion.  Topamax is known for this, especially with Coke.  Depakote, too. I don't hear this as a side effect common in Lamictal. This is a question best asked of people with access to pooled data, like your pharmacist or doctor. If I tell you I had taste perversion and it went away this has little bearing on your case. Looking at large studies (10,000 people) is more likely to turn up what really will happen One thing did occur to me, you did not have this problem before the dose change so this may be a "give the body some to the adjust" issue.

Share this post


Link to post
Share on other sites

When I first started taking LTG, my mouth tasted as if I’d been sucking on a penny -and not a nice, shiny, new penny, either- for weeks. It was ghastly. Some things have never gone back to tasting right. My choice of beers is now completely different, for example, and beer I used to like both smells and tastes horrific. I had the same problem only far, far worse when I started Topamax. 

Anyway, my point is that you’re not the only person ever to have taste perversion from LTG. In my case it mostly went away, though it took some time. It was gradual, it sort of happened without me noticing it. In the meantime, crackers are your friend.

So is unscented everything. Detergent, soap, lotion, fabric softeners, even deodorant. Buy everything unscented. It’ll help.

Share this post


Link to post
Share on other sites

Thanks for all the advice!  I see the neurologist next wk and will ask him about this .. Hopefully ,given time it will decrease.

Share this post


Link to post
Share on other sites

Seaburd, my husband has epilepsy, and takes lamictal and Oxycarbamenzapine (Sp?). He took Keppra for a while, and it was just horrible, it provided a little seizure control, but it made him into a nasty person, so he stopped it. But when we moved to Utah, because of his mood issues with Keppra, he got into a study with a med related to Keppra, and it's now on the market as Briviact. It's an add-on to other seizure meds. After 30 years, his seizures are finally controlled. I just wanted to mention it, because you don't like Keppra. It may be too expensive, but he got it for free from the pharmaceutical company as a low income patient for about a year.  Now he's able to work again (thanks to Briviact), and it's a big copay (like $45), but at least we can afford that.

Also, it sounds like it is the Lamictal, but is it possible the bad taste is a new aura? I have migraines, and I have a bad taste aura, and an aura where I smell burning wood.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×